Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 412, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 17, 2000, 4:29 PM CDT for Chicot County, Arkansas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 17, 2000, 4:29 PM CDT (21:29 UTC)
- Expired
- Jul 17, 2000, 5:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chicot County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 4:40 PM CDT | Thunderstorm Wind | Eudora, AR | A few trees were blown down and caused some minor damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3640 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
887 WUUS54 KJAN 172129 SVRJAN ARC017-172215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 429 PM CDT MON JUL 17 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHICOT COUNTY IN SOUTHEAST ARKANSAS * UNTIL 515 PM CDT * AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF EUDORA...MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR EUDORA AT 435 PM CDT DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN PROTECTED UNTIL THE STORM HAS PASSED. 76 LAT...LON 3324 9121 3323 9143 3304 9142 3302 9118
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:30 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 17, 2:30 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT MON JUL 17 2000 THE LAST HEAT WAVE OF THE MILLENNIUM /NEXT YEAR WILL BE THE FIRST CHANCE OF THE NEW MILLENNIUM/ CONTINUES. HOWEVER...THE FOCUS IS BEGINNING TO SHIFT FROM THE SOUTHEASTERN CWFA TO THE NORTHWESTERN CWFA. TEMPERATURES IN THE MERIDIAN - LAUREL - HATTIESBURG - COLUMBIA AREAS ARE RUNNING WELL BEHIND WHAT THEY WERE THIS TIME YESTERDAY. AMAZING WHAT A DIFFERENCE A LITTLE MOISTURE IN THE SOIL CAN MAKE. APPARENTLY BIG STORMS THAT RAKED THIS AREA YESTERDAY EVENING HAVE AT LEAST PUT A DENT IN THE HEAT. MODELS /WHICH ARE IN UNUSUALLY GOOD AGREEMENT/ FORECAST LOW LEVEL THETA-E RIDGE TO SET UP ALONG THE MS RIVER THIS AFTERNOON...AND THIS IS OCCURRING NOW. THIS RAISES MULTIPLE ISSUES. FIRST PROBLEMS...HEAT...HUMIDITY...AND HEAT ADVISORY CRITERIA. UNLIKE PAST SEVERAL DAYS...HIGHEST TEMPERATURES AND HIGHEST DEWPOINTS COINCIDE THIS AFTERNOON NEAR THE RIVER. EXTRA MID AND HIGH LEVEL CLOUDS TOMORROW SHOULD PREVENT A REPEAT OF THE 115-120F HEAT INDICES OF THIS AFTERNOON...BUT KLIT HAS BEEN DEALING WITH THESE CLOUDS ALL DAY AND THEIR HEAT INDEX HAS BEEN UP TO AT LEAST 107F AS OF NOON. APPEARS THAT DELTA REGION WILL MEET HEAT ADVISORY CRITERIA /AFTERNOON HEAT INDEX OF 105F AND OVERNIGHT LOWS NEAR OR ABOVE 80F/ AS LOWS WERE IN THE MID-UPPER 70S LAST NIGHT AND AFOREMENTIONED CLOUDS SHOULD HELP HOLD TEMPS UP EVEN HIGHER TONIGHT. PROBLEM AREA IS WESTERNMOST TIER OF COUNTIES/PARISHES WHERE CROSSETT AR AND BASTROP LA HAVE HAD LOWS IN THE LOWER-MID 70S PAST COUPLE OF NIGHTS. HOWEVER...SINCE WFO SHV AND WFO LZK ALSO HAVE HEAT ADVISORIES GOING FOR THEIR ADJACENT ZONES...WILL INCLUDE OUR WESTERNMOST COUNTIES/PARISHES ALONG AND NORTH OF I-20 TO MATCH UP. SECOND PROBLEM...THUNDERSTORMS. STORMS ARE MOST LIKELY TO IGNITE IN THE AFOREMENTIONED THETA-E RIDGE...BUT AM NOT WILLING TO TOTALLY RULE OUT ANY PLACE GIVEN THE EXTREME HEAT. STORMS THE PREVIOUS TWO DAYS HAVE PRODUCED SEVERE WINDS...WHICH MAKES SENSE GIVEN THAT THE EXTREME HEAT AND DEEP VERTICAL MIXING HAVE PRODUCED INVERTED-V AFTERNOON SOUNDINGS...AND DOWNBURST CHECKLIST SCORE IS IN THE LIKELY CATEGORY AGAIN TODAY. WILL MENTION STRONG GUSTY WINDS NEAR STORMS IN ZONES. UPPER LEVEL MOISTURE DEPARTS TUESDAY AFTERNOON/EVENING...SO IT MAY BE HOTTER WEDNESDAY AS TEMPS REVERT BACK TOWARD LEVELS OF TODAY AND SUNDAY. QPF DISCUSSION...WIDELY SCATTERED AFTERNOON AND EVENING STORMS SHOULD RESULT IN LOW BASIN AVERAGE AMOUNTS DUE TO SPARSE COVERAGE. EXTENDED...MRF AND NOGAPS AGREE THAT HEIGHTS WILL LOWER A BIT BY FRIDAY AND SATURDAY AS RIDGE EITHER WEAKENS OR RETROGRADES WEST /DEPENDING ON WHICH MODEL YOU BELIEVE/...BUT THE EFFECTS ON SENSIBLE WEATHER WILL BE ABOUT THE SAME EITHER WAY. SLOWLY MODERATING TEMPS AND SLOWLY INCREASING POPS LOOK GOOD. NUMBERS ARE SUBJECT TO CHANGE BASED ON TDEMP REPORTS AND TSTORM FORMATION BETWEEN NOW AND ZONE RELEASE TIME. JAN 076/100 074/102 121 MEI 072/101 070/103 121 .JAN... AR...NONE. LA...NONE. MS...NONE. 06
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.